Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
volcom3453

Anyone ever came off Bactrim DS?

Well, obviously people have came off using bactrim, but I am thinking about it soon. I have been taking bactrim and tazorac since about January, and I feel like it's not that safe being on it for so long. But I've read that you can have a bad breakout when coming off so I'd love some thoughts or people's experiences. I've read probiotics will help like yogurt, but overall I'm just worried my skin will really get bad.

So, basically id anyone has any bactrim experience that would be great seeing as I am thinking about getting off soon just for my own good. It's worked okay so far, not as good as my minocycline/tazorac combo did back in 2006/07, but still good enough since I've been on it. Basically I feel my options now are, go off bactrim and stay on retinoids and BP and if I have a bad breakout and can't get it under control I go try to get accutane.

Let me say my face is probably mild right now, but body acne is not cleared as well with bactrim as it was before. Any help would be awesome!

Share this post


Link to post
Share on other sites

Hi, I have no experience with bactrim, but I've been using tetracycline for a long time now and am also desperately trying to get off. I however have no idea how. I already tried to stop taking my pills three times, but each time my skin condition immediately got worse (much more greasier and big pimples develop under the skin which I don't have when taking the tetracycline).

Ideas I have: something else to fight the bacteria (topical)? A diet? Other lifestyle changes (no more long hot showers)? I'm trying to find out.

Maybe not very useful for you right now, but at least you know there´s someone else out here in about the same situation :)

Kind regards, dreamer87

Share this post


Link to post
Share on other sites
Hi, I have no experience with bactrim, but I've been using tetracycline for a long time now and am also desperately trying to get off. I however have no idea how. I already tried to stop taking my pills three times, but each time my skin condition immediately got worse (much more greasier and big pimples develop under the skin which I don't have when taking the tetracycline).

Ideas I have: something else to fight the bacteria (topical)? A diet? Other lifestyle changes (no more long hot showers)? I'm trying to find out.

Maybe not very useful for you right now, but at least you know there´s someone else out here in about the same situation :)

Kind regards, dreamer87

Definitely. Thanks for your reply. It's really hard to do even when you skin isn't looking good on your medications. I am also using topicals and it's just hard to think of quitting any of them. I think we pretty much need a "stop being a baby and do it" type of attitude if we ever want it to happen. Best of luck to you in the future!

Share this post


Link to post
Share on other sites

I used bactrim a few years back and I found that it was clearing my acne, but after the 5th day of using it I broke out in hives! Such a bummer.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×